Influence of Warfarin on Symptoms of Fatigue: Findings of a Randomized Trial Academic Article uri icon

  •  
  • Overview
  •  
  • Research
  •  
  • Identity
  •  
  • Additional Document Info
  •  
  • View All
  •  

abstract

  • BACKGROUND: Some patients develop fatigue while taking warfarin, but causality is uncertain. OBJECTIVE: To assess whether warfarin use is associated with fatigue. METHODS: This investigation was a substudy of a randomized double-blind trial in 13 outpatient thromboembolism clinics. Subjects who had received one month of open-label warfarin therapy for venous thromboembolism due to a transient risk factor were randomly assigned to receive warfarin or placebo for 2 months and followed for another 9 months after stopping the study drug. Fatigue was measured using a Likert scale, and change of fatigue was measured by the patient's global rating. RESULTS: In 87 subjects, the overall ratings of fatigue were 0.1 unit lower (95% CI 0.6 units lower to 0.4 units higher) while taking warfarin. Global rating for change in fatigue intensity showed no increase of fatigue with warfarin use. CONCLUSIONS: The short-term use of warfarin was not associated with symptoms of fatigue.

publication date

  • May 2005